Alert archive / California / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 11, NWS Reno, NV

July 25, 2010Lassen County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 25, 2010, 4:43 PM PDT for Lassen County, California. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2010, 4:43 PM PDT (23:43 UTC)
Expired
Jul 25, 2010, 5:00 PM PDT
In force
17 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Lassen County, CA

The radar

The Reno radar (KRGX), 140 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3381 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:18 PM PDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 25, 2:18 PM PDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
218 PM PDT SUN JUL 25 2010

.SHORT TERM...
SCATTERED THUNDERSTORMS HAVE DEVELOPED IN EASTERN CALIFORNIA ALONG
THE SIERRA CREST FROM MONO COUNTY NORTH THROUGH LASSEN COUNTY AND
THROUGHOUT WESTERN NEVADA THIS AFTERNOON. STORMS WILL CONTINUE
INTO THIS EVENING AS INSTABILITY BUILDS WITH FORCING FROM AN
APPROACHING UPPER LEVEL JET. MOST THUNDERSTORMS SO FAR HAVE BEEN
DRY BUT WITH DEW POINTS ON THE RISE...STORMS WILL BEGIN TO DROP
MORE RAIN EARLY THIS EVENING. OVERALL STORM MOTION HAS BEEN
BETWEEN 20 AND 30 MPH...SO FLASH FLOODING MAY NOT BE TOO BIG OF AN
ISSUE THIS EVENING UNLESS SEVERAL STORMS PASS OVER THE SAME AREA.

CONVECTION WILL WEAKEN SOME AFTER DARK BUT NOCTURNAL STORM
DEVELOPMENT IS LIKELY. PW VALUES WILL INCREASE TO BETWEEN 1 AND 1.5
INCHES TONIGHT WHILE A 70+ KT JET MOVES IN OVERHEAD...BOTH
REMAINING IN PLACE UNTIL TUESDAY MORNING. LIFT IN THE LEFT EXIT
REGION OF THE JET AND FORCING FROM THE APPROACHING SHORT WAVE
SHOULD BE SUFFICIENT TO RELEASE ELEVATED INSTABILITY AND TRIGGER
THUNDERSTORMS ACROSS THE SIERRA AND WESTERN NV EARLY MONDAY
MORNING. STORMS WILL BECOME MORE WIDESPREAD DURING THE DAY WITH
ADDITIONAL HEATING AND FURTHER DESTABILIZATION FROM SLIGHT COOLING
ALOFT. WITH THE JET SETTLING IN OVERHEAD...3-8 KM BULK SHEAR WILL
INCREASE TO 50 KTS WITH MID LEVEL LAPSE RATES BETWEEN 8 AND 9
C/KM. THIS WOULD ALLOW FOR THUNDERSTORMS TO BECOME BETTER
ORGANIZED...WITH THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE
IN THE LATE AFTERNOON OR EARLY EVENING HOURS.

A SECOND WEAK SHORTWAVE WILL PASS OVER THE REGION ON
TUESDAY...KEEPING A CHANCE FOR SHOWERS AND THUNDERSTORMS IN WESTERN
NEVADA. BY MID AFTERNOON...OVERALL SOUTHWEST FLOW WILL TAKE OVER AND
BEGIN TO DECREASE MOISTURE AND INSTABILITY. AREAS IN THE WEST
CENTRAL NEVADA BASIN COULD STILL SEE A STORM OR TWO AS THE
MOISTURE IS PUSHED EAST OUT OF THE AREA...SO HAVE MAINTAINED A SLIGHT
CHANCE OF THUNDERSTORMS THROUGH TUESDAY EVENING. WEDNESDAY WILL
SEE CLEARING WITH DRY AIR SETTLING IN AND LIGHT AFTERNOON
SOUTHWEST WINDS. TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE
NORMAL THROUGH THE SHORT TERM PERIOD. LABELLE

.LONG TERM...THURSDAY THROUGH SUNDAY...
WEAK SW FLOW ALOFT IS EXPECTED TO CONTINUE THRU NEXT WEEKEND WITH
BROAD RIDGE CENTERED OVER THE SRN US. WHILE SOME MINOR DIFFERENCES
EXIST AMONG MEDIUM RANGE GUIDANCE ON PLACEMENT OF THESE
FEATURES...THIS WEATHER PATTERN WOULD FAVOR GENERALLY DRY CONDITIONS
THRU NEXT WEEKEND WITH LATE DAY LEE SIDE ZEPHYR-TYPE BREEZES. MAX
TEMPS SHOULD REACH THE LOWER-MID 90S FOR MOST LOWER ELEVATIONS EACH
DAY...WITH WARMER VALLEYS IN THE W-CNTRL NV BASIN APPROACHING 100
DEGREES.

ONE POSSIBLE EXCEPTION TO THE DRY AND STABLE PATTERN MAY BE IN
MINERAL-MONO ZONES THURSDAY-FRIDAY WHERE THE GFS HANGS ON TO SOME
INSTBY AND MID LEVEL MOISTURE WHERE FLOW ALOFT IS WEAKER. THE OTHER
GUIDANCE SOURCES AND PREVIOUS RUNS OF THE GFS DID NOT INDICATE THIS
INSTBY SO TSTMS WILL NOT BE MENTIONED AT THIS TIME...ALTHOUGH SOME
CUMULUS BUILDUPS WILL BE ADDED FOR THESE AREAS FOR THURS-FRI. MJD

&&

.AVIATION...
ISOLD-SCT TSTMS WILL CONTINUE THRU REST OF THIS AFTN WITH MOST
ACTIVITY EAST OF THE TAHOE BASIN AFT 00Z AND EAST OF KRNO AFT 02Z.
ISOLD TSTMS WILL REMAIN POSSIBLE OVERNIGHT IN W-CNTRL NV. MAIN
IMPACTS WILL BE STRONG DOWNBURST/OUTFLOW WINDS OF 40 KT OR GREATER
IN WRN NV. POSSIBLE BRIEF VSBY REDUCTIONS TO MVFR ARE POSSIBLE DUE
TO BLOWING DUST ACROSS WRN NEVADA INCLUDING KRNO...AND DUE TO BRIEF
HVY RAIN IN THE TAHOE BASIN.

ON MONDAY...SCT TSTMS WILL REDEVELOP BY LATE MORNING AND CONTINUE
THRU LATE AFTN. THE MAIN IMPACTS WITH THE STRONGER STORMS WILL BE
LOCALLY HEAVY RAIN AND HAIL...WITH CONVECTIVE GUSTS 40 KT OR GREATER
POSSIBLE ESPECIALLY IN W-CNTRL NV. MJD

&&

.FIRE WEATHER...
RED FLAG APPEARS ON TRACK. LOTS OF LIGHTNING WITH STORMS AND SEEING
MANY REPORTS OF NEW FIRES SO FAR THROUGH GACC/DISPATCH WEB SITES.
WITH CONVECTION FIRING SO EARLY...MIN RH MAY NOT BE AS LOW AS
FORECAST FOR SOME AREAS...BUT STILL SEEING TEENS TO LOW 20S.
CONVECTION IS MOVING SO FAST THAT EVEN STRONG STORMS ARE NOT
DROPPING MUCH RAIN...QUARTER INCH OF RAIN AT MOST. ATMOSPHERE WILL
CONTINUE TO MOISTEN A BIT BUT STILL IS QUITE DRY IN MANY AREAS.

OUTFLOWS ARE EVERYWHERE NOW EXCEPT ZONE 453 WHICH HAS NOT SEEN MUCH
CONVECTION YET. THESE HAVE HELPED TO PUSH CONSTANTIA FIRE NEAR
DOYLE. GUSTS UP TO 50 MPH HAVE BEEN REPORTED AND SHOULD CONTINUE
POTENTIAL PUSHING OF NEW/EXISTING FIRES.

CONCERN SHIFTS TO TONIGHT AS ANOTHER IMPULSE FROM UPPER LOW OFF
COAST MOVES THROUGH FROM 09-18Z. CONVECTION SHOULD WANE FOR A BIT
TONIGHT...BUT THERE WILL BE ANOTHER ROUND OF MORNING CONVECTION
MONDAY. SINCE IT WILL NOT BE SURFACE BASED...IT WILL TEND TO BE
WEAKER AND DRIER. ADDITIONALLY...IT WILL BE WELL WITHIN THE
STRONGER WINDS ALOFT SO IT WILL BE MOVING 30+ MPH. WILL EXTEND
WARNING THROUGH THE OVERNIGHT HOURS UNTIL 10 AM FOR ALL ZONES. IT
IS LIKELY THAT NOT ALL AREAS WILL SEE SCT CONVECTION...BUT THESE
OVERNIGHT STORMS CAN BE A BIT DIFFICULT TO PINPOINT. BEST GUESS
WOULD BE 459/453/458 MOST AFFECTED IN NV...BUT THAT IS VERY VERY
SKETCHY. ALSO...RECOVERIES OVERNIGHT WILL NOT BE TOO MUCH BETTER
THAN LAST NIGHT.

SCT STORMS TOMORROW SHOULD BE WETTER AND RH HIGHER SO WILL NOT
CONTINUE WARNING THEN. WORST HIT AREAS SHOULD BE NORTH AND EAST FOR
DRY LIGHTNING. STILL A FEW STARTS BUT NOTHING LIKE YESTERDAY/TODAY
AND POTENTIALLY TONIGHT. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 10 AM PDT MONDAY NVZ450-453-458.

     RED FLAG WARNING UNTIL 10 AM PDT MONDAY NVZ459.

CA...RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ270-271-278.

     RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ273.

     RED FLAG WARNING UNTIL 10 AM PDT MONDAY CAZ272.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 25, 6:00 AM PDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PDT SUN JUL 25 2010

CAZ070>073-NVZ001>005-261400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
600 AM PDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COAST WILL CONTINUE TO
CREATE A FAVORABLE SETUP TO PRODUCE THUNDERSTORMS AGAIN TODAY. SIMILAR
TO YESTERDAYS ACTIVITY...DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS
OF 40-60 MPH CAN BE EXPECTED WITH THESE STORMS. SOME OF THE STRONGER
STORMS MAY PRODUCE RAINFALL UNDER OR NEAR THE CORE OF THE STORM.

AS A RESULT...A RED FLAG WARNING REMAINS IN EFFECT FROM 11AM UNTIL
6PM PDT FOR THE NORTHERN SIERRA...NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA. PLEASE REFER TO WWUS85 KREV RNORFWREV FOR FURTHER DETAILS ON
THE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONTINUED INCREASING SOUTHERLY MOISTURE...AN UPPER LEVEL LOW OFF
THE CALIFORNIA COAST AND THE JET STREAM ALOFT WILL COMBINE TO CREATE
A MORE FAVORABLE ATMOSPHERE FOR WET THUNDERSTORM DEVELOPMENT WITH
GREATER COVERAGE MONDAY. STRONGER THUNDERSTORMS CAN BE EXPECTED ACROSS
THE REGION MONDAY WITH A POSSIBILITY OF SOME OF THESE STORMS
BECOMING SEVERE. THESE STRONGER OR SEVERE STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL...GUSTY WINDS AND HAIL.

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY UNTIL A MORE
DRY AND STABLE AIRMASS MOVES INTO THE REGION. TEMPERATURES WILL
REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND WILL BE LIKELY MONDAY.
SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO
THE NATIONAL WEATHER SERVICE.

MCGUIRE

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 25, 2:54 PM PDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
254 PM PDT SUN JUL 25 2010

CAZ073-252230-
MONO-
254 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORM NEAR MAMMOTH LAKES...

AT 249 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MAMMOTH LAKES...AND MOVING NORTH AT 15 TO
20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND GUSTY WINDS OF 30 TO 40 MPH...CAN BE EXPECTED WITH THIS
STORM.

* LOCATIONS AFFECTED INCLUDE...CRESTVIEW...JUNE LAKE...MAMMOTH
  LAKES...MAMMOUTH MOUNTAIN...JUNCTION OF HIGHWAY 395 AND
  CALIFORNIA 158 SOUTH... AND JUNCTION HIGHWAY 395 AND CALIFORNIA
  203.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. IF YOU ARE
IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3757 11903 3767 11906 3772 11911 3773 11919
      3771 11921 3771 11924 3774 11926 3781 11920
      3785 11883 3751 11889
TIME...MOT...LOC 2151Z 183DEG 14KT 3757 11900

HOHMANN
Special weather statement, Jul 25, 3:30 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
330 PM PDT SUN JUL 25 2010

CAZ072-NVZ001-003-004-252315-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL
AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
330 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORM NEAR GARDNERVILLE...

AT 323 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MOUNT SIEGEL AND GARDNERVILLE MOVING
NORTH AT 20 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA OR MARBLE SIZE
HAIL...GUSTY WINDS OF AROUND 35 TO 45 MPH...AND BLOWING DUST WITH
REDUCTIONS IN VISIBILITY... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...DAYTON...FORT CHURCHILL STATE PARK...
  GARDNERVILLE...JOHNSON LANE...DAYTON VALLEY AIRPARK AND SILVER
  SPRINGS AIRPORT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3922 11972 3930 11956 3942 11921 3894 11923
      3877 11943 3876 11975
TIME...MOT...LOC 2226Z 181DEG 20KT 3886 11954

LINDAMAN/HOHMANN
Special weather statement, Jul 25, 3:45 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
345 PM PDT SUN JUL 25 2010

NVZ005-252330-
NORTHERN WASHOE COUNTY-
345 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHOE THROUGH 430 PM...

AT 336 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF BURNT LAKE...OR 34 MILES
NORTHWEST OF GERLACH...AND MOVING NORTHEAST AT 20 MPH.

OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...CHERRY MOUNTAIN.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 447 NORTHWEST OF
GERLACH. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 4130 11984 4117 11943 4093 11971 4101 11992
TIME...MOT...LOC 2243Z 208DEG 26KT 4105 11976
Special weather statement, Jul 25, 3:51 PM PDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
351 PM PDT SUN JUL 25 2010

NVZ004-260200-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
351 PM PDT SUN JUL 25 2010

STRONG THUNDERSTORMS AND OUTFLOW WINDS WITH BLOWING DUST WILL
CONTINUE TO OCCUR IN THE BASIN AND RANGE THROUGH 7 PM THIS
EVENING. STORMS ALONG HIGHWAY 50...HIGHWAY 95...AND INTERSTATE 80
WILL CONTINUE TO REDEVELOP AND CAUSE REDUCED VISIBILITY DUE TO
BLOWING DUST WITH WIND GUSTS BETWEEN 40 AND 50 MPH.

MOTORISTS SHOULD PREPARE FOR STRONG CROSSWINDS AND GREATLY REDUCED
VISIBILITIES DOWN TO 1 MILE OR LESS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

LINDAMAN/HOHMANN

HTTP://WEATHER.GOV/RENO
Special weather statement, Jul 25, 4:06 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
406 PM PDT SUN JUL 25 2010

CAZ072-073-NVZ003-252345-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MONO-
406 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORMS NEAR WALKER AND COLEVILLE...

AT 357 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOPAZ LAKE TO 11
MILES SOUTH OF SONORA PASS...AND MOVING NORTH AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...HOLBROOK JUNCTION...TOPAZ LAKE...
  COLEVILLE...MONITOR PASS...WALKER AND JUNCTION US 395 AND CA 89.

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 395 NEAR THE CALIFORNIA
AND NEVADA STATELINE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS. HEAVY RAINFALL WILL RESULT IN PONDING WATER. HEAVY RAINFALL
IS OCCURRING WITH THESE STORMS. IN AREAS OF STEEP TERRAIN...MINOR
ROCK SLIDES ARE POSSIBLE.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3841 11968 3908 11972 3908 11941 3835 11948
      3835 11964
TIME...MOT...LOC 2301Z 199DEG 12KT 3869 11959 3819 11959

LINDAMAN/HOHMANN
Special weather statement, Jul 25, 4:14 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
414 PM PDT SUN JUL 25 2010

CAZ072-NVZ002-003-260000-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
414 PM PDT SUN JUL 25 2010

...STRONG THUNDERSTORM NEAR MEYERS...

AT 406 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF MEYERS...OR 6 MILES SOUTHEAST
OF SOUTH LAKE TAHOE...AND MOVING NORTH AT 10 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM. STORM MAY AFFECT THE
SOUTH END OF LAKE TAHOE BETWEEN 430 AND 530 PM.

* LOCATIONS AFFECTED INCLUDE...DAGGET PASS...GENOA...GLENBROOK...
  KINGSBURY...STATELINE AND ZEPHYR COVE.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR
THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3901 12014 3911 11988 3883 11977 3876 11999
TIME...MOT...LOC 2311Z 159DEG 10KT 3888 11992

LINDAMAN/HOHMANN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:43 PM PDTSpecial Weather StatementREVStorey47 min
Jul 24, 5:55 PM PDTSevere Thunderstorm WarningREVWashoe35 min
Jul 24, 6:28 PM PDTSevere Thunderstorm WarningREVWashoe32 min
Jul 24, 6:51 PM PDTSpecial Weather StatementREV24 min
Jul 25, 11:18 AM PDTSpecial Weather StatementREV42 min
Jul 25, 12:27 PM PDTSpecial Weather StatementREV48 min
Jul 25, 12:31 PM PDTSpecial Weather StatementREVDouglas59 min
Jul 25, 2:02 PM PDTSpecial Weather StatementREVLyon58 min
Jul 25, 2:31 PM PDTSpecial Weather StatementREV44 min
Jul 25, 3:30 PM PDTSpecial Weather StatementREVDouglas45 min
Jul 25, 3:45 PM PDTSpecial Weather StatementREVWashoe45 min
Jul 25, 4:06 PM PDTSpecial Weather StatementREVDouglas39 min
Jul 25, 4:14 PM PDTSpecial Weather StatementREVDouglas46 min
Jul 24, 6:00 PM PDTSpecial Weather StatementREVSierra45 min
Jul 24, 7:15 PM PDTFlash Flood WarningREVSierra76 min
Jul 24, 7:29 PM PDTSpecial Weather StatementREVSierra61 min
Jul 24, 7:59 PM PDTSpecial Weather StatementREVPlumas61 min
Jul 25, 11:46 AM PDTSpecial Weather StatementREVAlpine44 min
Jul 25, 11:52 AM PDTSpecial Weather StatementREVAlpine38 min
Jul 25, 12:04 PM PDTSpecial Weather StatementREVSierra26 min
Jul 25, 12:50 PM PDTSevere Thunderstorm WarningREVPlumas40 min
Jul 25, 2:07 PM PDTSpecial Weather StatementREVLassen23 min
Jul 25, 2:42 PM PDTSpecial Weather StatementREVLassen33 min
Jul 25, 2:54 PM PDTSpecial Weather StatementREVMono36 min
Jul 25, 2:57 PM PDTSevere Thunderstorm WarningREVLassen19 min
Jul 25, 3:37 PM PDTFlash Flood WarningREVMono3 hr
Jul 25, 4:01 PM PDTSevere Thunderstorm WarningREVLassen29 min
Jul 25, 4:10 PM PDTSevere Thunderstorm WarningREVLassen35 min

Nearby

Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.